Alert archive / Oregon / Frost Advisories in 2017
Frost Advisory 3, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jan 13, 2017, 1:30 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 14, 2017, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2017, 1:30 PM PST (21:30 UTC)
- In effect from
- Jan 14, 2017, 12:00 AM PST
- Expired
- Jan 14, 2017, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS76 KMFR 132130 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 130 PM PST FRI JAN 13 2017 ORZ021-141200- /O.UPG.KMFR.FZ.A.0002.170114T0800Z-170114T1600Z/ /O.NEW.KMFR.FR.Y.0003.170114T0800Z-170114T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...REEDSPORT...BANDON... PORT ORFORD 130 PM PST FRI JAN 13 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...32 TO 36. * LOCATIONS...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST...INCLUDING COOS BAY...CHARLESTON...REEDSPORT...BANDON. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029-141200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 130 PM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...THE VALLEYS OF KLAMATH COUNTY INCLUDING KLAMATH FALLS. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ024-026-141200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 130 PM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...MEDFORD...GRANTS PASS...MERLIN...CAVE JUNCTION...GOLD HILL...WILLIAMS...ASHLAND * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023-141200- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 130 PM PST FRI JAN 13 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...ROSEBURG...SUTHERLIN. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
2 follow-up statements
144 WWUS76 KMFR 141125 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 325 AM PST SAT JAN 14 2017 ORZ024-026-142330- /O.EXT.KMFR.AS.Y.0001.000000T0000Z-170117T1800Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 325 AM PST SAT JAN 14 2017 ...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...MEDFORD...GRANTS PASS...MERLIN...CAVE JUNCTION...GOLD HILL...WILLIAMS...ASHLAND * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ021-141600- /O.CON.KMFR.FR.Y.0003.000000T0000Z-170114T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...REEDSPORT...BANDON... PORT ORFORD 325 AM PST SAT JAN 14 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURE...32 TO 36. * LOCATIONS...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST... INCLUDING COOS BAY...CHARLESTON...REEDSPORT...BANDON. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029-142330- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 325 AM PST SAT JAN 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...THE VALLEYS OF KLAMATH COUNTY INCLUDING KLAMATH FALLS. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023-142330- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 325 AM PST SAT JAN 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...ROSEBURG...SUTHERLIN. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ SK
665 WWUS76 KMFR 141228 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 428 AM PST SAT JAN 14 2017 ORZ024-026-150030- /O.NEW.KMFR.FG.Y.0001.170114T1228Z-170114T1700Z/ /O.CON.KMFR.AS.Y.0001.000000T0000Z-170117T1800Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION...MEDFORD... ASHLAND 428 AM PST SAT JAN 14 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * VISIBILITY...LESS THAN A QUARTER OF A MILE. * LOCATIONS INCLUDE...MEDFORD...GRANTS PASS...MERLIN...CAVE JUNCTION...GOLD HILL...WILLIAMS...ASHLAND * IMPACTS...DENSE FOG CAN CAUSE VERY LOW VISIBILITIES. IN ADDITION TO LOW VISIBILITIES ICE MAY DEPOSIT ON ROAD SURFACES, ESPECIALLY ON BRIDGES AND OVERPASSES AND NEAR THE MEDFORD AIRPORT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. * SLOW DOWN AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER VEHICLES. * FOG MAKES OBJECTS APPEAR FARTHER AWAY THAN THEY ARE * USE LOW BEAMS. HIGH BEAMS REFLECT BACK THICK FOG, MAKING VISIBILITY WORSE FOR YOU AND OTHER DRIVERS. * BE PREPARED. KEEP YOUR HEADLIGHTS CLEAN. THAT WAY, YOU'RE READY FOR LOW-VISIBILITY CONDITIONS * DON'T USE CRUISE CONTROL. MOST CRASHES OCCUR BECAUSE THE DRIVER IS GOING TOO FAST FOR WEATHER CONDITIONS. && $$ ORZ021-141600- /O.CON.KMFR.FR.Y.0003.000000T0000Z-170114T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...REEDSPORT...BANDON... PORT ORFORD 428 AM PST SAT JAN 14 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * TEMPERATURE...32 TO 36. * LOCATIONS...MOST OF THE DOUGLAS COUNTY AND COOS COUNTY COAST... INCLUDING COOS BAY...CHARLESTON...REEDSPORT...BANDON. * IMPACTS...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT OUTSIDE AND UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ029-150030- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ KLAMATH BASIN- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS 428 AM PST SAT JAN 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING MAY LEAD TO DIMINISHED AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...THE VALLEYS OF KLAMATH COUNTY INCLUDING KLAMATH FALLS. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$ ORZ023-150030- /O.CON.KMFR.AS.Y.0001.000000T0000Z-170115T0300Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE 428 AM PST SAT JAN 14 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * AIR QUALITY...LIGHT WINDS AND LIMITED VERTICAL MIXING WILL CAUSE AIRBORNE PARTICULATES TO ACCUMULATE. THESE PARTICULATES COULD DIMINISH AIR QUALITY IN THE INDICATED VALLEYS. * LOCATIONS INCLUDE...ROSEBURG...SUTHERLIN. * IMPACTS...DIMINISHED AIR QUALITY COULD NEGATIVELY AFFECT HEALTH...ESPECIALLY FOR THOSE WITH RESPIRATORY SENSITIVITIES. PLEASE SEE THE OREGON DEPARTMENT OF AIR QUALITY'S WEB SITE AT HTTP://WWW.DEQ.STATE.US/AQI FOR DETAILED AIR QUALITY INFORMATION AND THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jan 13, 9:05 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 13, 9:05 AM PST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
905 AM PST Fri Jan 13 2017
.UPDATE...No changes were necessary this morning, as the current
forecast appears to be well on track. Low clouds and fog in many
valleys across the area should burn off through the morning, and
most of the area should be in sunshine by the afternoon. However,
there will be little wind and some valley locations may be late to
clear, if they clear at all. The Air Stagnation Advisory remains
in effect. The major focus of efforts today will be the upcoming
rain event set to arrive Monday night or Tuesday, and persist into
Thursday. For more on this and the rest of the forecast, see the
previous discussion below. -BPN
&&
.AVIATION...13/12Z TAF CYCLE...IFR/LIFR stratus and freezing fog
covers most of the west side valleys. Conditions are expected to
improve to VFR during late morning or early afternoon, except for
the Grants Pass area where it may linger into the afternoon.
Elsewhere, VFR will continue through Friday evening, including the
coast with offshore flow expected to prevent stratus/fog altogether.
-DW/Sven
&&
.MARINE...Updated 900 AM PST Friday 13 January 2017...A weak
pressure pattern will bring relatively light winds and seas into
this weekend. High very long period west swell will move into the
waters Sunday. It will peak Sunday night but remain in the area
through the middle of next week. The pattern will change Tuesday
when the first of a series of fronts moves onshore. These fronts
will bring strong south winds and high seas to the area....possibly
gale force with very steep seas.
&&
.PREV DISCUSSION... /Issued 315 AM PST Fri Jan 13 2017/
DISCUSSION...A relatively low-impact period of weather continues in
Southern Oregon and Northern California for the next several
days. A dry and cold air mass under an upper ridge is bringing
frost and freeze conditions to the coast and stagnant air to most
inland valleys. This general pattern will continue through Monday.
Today will feature some morning clouds and freezing fog in most
inland valleys. We have removed fog from the Umpqua Basin per
webcams and airport observation and have left patchy freezing fog
wording for most other West Side Valleys based on recent trends.
Easterly winds just above the surface, and a generally drier air
mass compared to 24 hours are pointing towards late morning or early
afternoon clearing in most places, with the Umpqua and Illinois
Valleys clearing latest. A stronger surface inversion is leaning
towards a later clearing. We've decided on a late morning or early
afternoon clearing for most locations.
We've added a freeze watch for portions of the Coos County coast
tonight at NPWMFR with some MOS guidance pointing towards near-
freezing temperatures. Offshore easterly flow continues tonight, but
some high clouds may keep temperatures at or just above freezing,
so confidence is low-medium and thus the watch product.
A stable air mass with low mixing continues for the Umpqua Basin as
well through the weekend, so we've added that area to the Air
Stagnation Advisory. Current models suggest that the disturbance
moving through late Saturday could be too weak to result in any
increased mixing. Subsequent shifts will have to examine to see if
models stick with this idea and Air Stagnation Advisories could be
extended until the next wetting rains which are expected on
Tuesday.
The long-term discussion from the dayshift follows...Monday Night through
Thursday, models show a very active and wet pattern over the
region. Model and ensemble forecasts continue to show an
atmospheric river bringing another round of heavy rain with
increasing snow levels Monday night through Wednesday. The GFS,
GEFS and ECMWF are all in good agreement that a very strong jet
stream will set up over Northern Pacific bringing an extensive
area of deep moisture along with two low pressure systems moving
into the region. The onset of precipitation is expected as early
as Monday night but will likely be light at that time. Then heavy
to moderate precipitation is forecast to spread into the area by
Tuesday with rain continuing through Wednesday. The ECWMF shows
rainfall briefly decreasing in intensity during the day Wednesday
then becoming heavy again late Wednesday. However, the GFS
supports continued moderate to heavy precipitation Tuesday through
Wednesday. Overall, expect any decrease in rainfall intensity to
be brief, if it occurs. Snow levels are expected to rise Monday
night into Tuesday to 7000 to 8000 feet elevation, or possibly
higher,and remain elevated through Wednesday afternoon. Of note,
areas east of the Cascades may be slower to warm Monday night and
early Tuesday morning. So as precipitation spreads into these
areas Monday night, there is a chance for a wintry mix of snow
with rain. Additionally, model soundings support a slight chance
for freezing rain and/or sleet, mainly across northern portions of
Klamath and Lake counties Monday night into early Tuesday morning.
Heavy to moderate precipitation is likely from the Cascades west
Tuesday afternoon through Wednesday evening. East of the Cascades,
expect moderate precipitation late Tuesday and Wednesday. Rainfall
totals up to 3 to 7 inches are possible along the coast during
this period with models showing western inland areas getting 1.5
to 4 inches. East of the Cascades, 1 to 2 inches of precipitation
is possible. The heavy rainfall will bring river rises on the
mainstem rivers late Tuesday through Thursday. Will need to
monitor for the possibility of rivers reaching flood stage,
especially those in southwest Oregon that saw flooding this week.
Small stream and urban flooding is also possible during this
period with heavy rain.
In addition to heavy rain impacts, strong south to southwest winds
are expected by Wednesday over the mountains and strong winds are
possible in the Summer Lake area and Shasta Valley as well.
On Thursday, expect a cooler but continued active pattern over the
area as an upper level trough moves into the Pacific Northwest and a
weaker frontal system moves into the coast. This pattern is expected
to bring widespread light to moderate precipitation. Snow levels are
forecast to lower down to 3500 feet Thursday and then down to 2500
feet elevation Thursday night. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Watch from late tonight through Saturday morning for
ORZ021.
Air Stagnation Advisory until 7 PM PST Saturday for ORZ023.
Air Stagnation Advisory until 7 PM PST Saturday for ORZ029.
Air Stagnation Advisory until 7 PM PST Saturday for ORZ024-026.
CA...None.
Pacific Coastal Waters...None.
BPN/JRS/NSK/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:16 AM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 11 hr |
Nearby
Frost Advisories in Oregon, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.